Alert archive / New Mexico / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS El Paso, TX

January 14, 2017Otero County, New Mexico

NWS El Paso, TX issued this winter storm warning at Jan 14, 2017, 9:02 AM MST for Otero County, New Mexico. It took effect at Jan 14, 2017, 5:00 PM MST. It was in force for 31 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 14, 2017, 9:02 AM MST (16:02 UTC)
In effect from
Jan 14, 2017, 5:00 PM MST
Expired
Jan 16, 2017, 12:00 AM MST
In force
31 hr
Issued by
NWS El Paso, TX

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 6:00 PM MSTSNOW 6.51 Se Cloudcroft, NM24 HOUR SNOWFALL. ELEV 8660 FT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 4.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2017-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2017-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

864 
WWUS44 KEPZ 141602
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
902 AM MST SAT JAN 14 2017

...SATURDAY NIGHT THROUGH MONDAY HEAVY SNOW IS LIKELY ABOVE
7000 FEET IN SOUTHERN NEW MEXICO...

.AN APPROACHING WINTER STORM SYSTEM WILL TRACK EAST THROUGH
SOUTHERN NEW MEXICO THIS WEEKEND. SNOW LEVELS WILL LOWER TO
7000 FEET BY LATE TONIGHT. PERIODS OF HEAVY SNOW ARE POSSIBLE
TONIGHT THROUGH MONDAY FOR THE HIGHER TERRAIN OF AREA MOUNTAINS. 

NMZ402-150615-
/O.UPG.KEPZ.WS.A.0001.170115T0000Z-170117T0000Z/
/O.NEW.KEPZ.WS.W.0001.170115T0000Z-170117T0000Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
902 AM MST SAT JAN 14 2017

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 7000 FEET...WHICH IS IN EFFECT FROM
5 PM THIS AFTERNOON TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* EVENT...SNOWFALL OF 10 TO 12 INCHES ABOVE 7000 FT...WITH LOCAL
  AMOUNTS OF OVER A FOOT ABOVE 8000 FEET. EXPECT LESSER AMOUNTS
  BELOW 7000 FEET.

* TIMING...LATE SATURDAY NIGHT THROUGH MONDAY

* MAIN IMPACT...ROADWAYS ABOVE 7000 FEET WILL BECOME SNOW COVERED...
  RESULTING IN HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ415-150615-
/O.UPG.KEPZ.WS.A.0001.170115T0000Z-170117T0000Z/
/O.NEW.KEPZ.WS.W.0001.170115T0000Z-170117T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
902 AM MST SAT JAN 14 2017

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW ABOVE 7500...WHICH IS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* EVENT...SNOWFALL OF 8 TO 12 INCHES ABOVE 7500 FT...WITH LOCAL
  AMOUNTS OVER ONE FOOT ABOVE 8500 FEET.

* TIMING...LATE SATURDAY NIGHT THROUGH MONDAY

* MAIN IMPACT...ROADWAYS ABOVE 7500 FEET WILL BECOME SNOW COVERED...
  RESULTING IN HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.


&&

$$
4 follow-up statements
262 
WWUS44 KEPZ 150415
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
915 PM MST SAT JAN 14 2017

...TONIGHT THROUGH MONDAY HEAVY SNOW IS LIKELY ABOVE 7000 FEET IN
SOUTHERN NEW MEXICO...

.AN APPROACHING WINTER STORM SYSTEM WILL TRACK EAST THROUGH
SOUTHERN NEW MEXICO THIS WEEKEND. SNOW LEVELS WILL LOWER TO
7000 FEET BY LATE TONIGHT. PERIODS OF HEAVY SNOW ARE POSSIBLE
TONIGHT THROUGH MONDAY FOR THE HIGHER TERRAIN OF AREA MOUNTAINS.

NMZ402-151315-
/O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
915 PM MST SAT JAN 14 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* EVENT...SNOWFALL OF 10 TO 12 INCHES ABOVE 7000 FT...WITH LOCAL 
  AMOUNTS OF OVER A FOOT ABOVE 8000 FEET. EXPECT LESSER AMOUNTS 
  BELOW 7000 FEET. 

* TIMING...LATE TONIGHT THROUGH MONDAY

* MAIN IMPACT...ROADWAYS ABOVE 7000 FEET WILL BECOME SNOW 
  COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. 

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ415-151315-
/O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
915 PM MST SAT JAN 14 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* EVENT...SNOWFALL OF 8 TO 12 INCHES ABOVE 7500 FT...WITH LOCAL 
  AMOUNTS OVER ONE FOOT ABOVE 8500 FEET. 

* TIMING...LATE TONIGHT THROUGH MONDAY

* MAIN IMPACT...ROADWAYS ABOVE 7500 FEET WILL BECOME SNOW 
  COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. 

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ROGASH
372 
WWUS44 KEPZ 151218
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
518 AM MST SUN JAN 15 2017

...TONIGHT THROUGH MONDAY HEAVY SNOW IS LIKELY ABOVE 7000 FEET IN
SOUTHERN NEW MEXICO...

.AN APPROACHING WINTER STORM SYSTEM WILL TRACK EAST THROUGH
SOUTHERN NEW MEXICO THIS WEEKEND. SNOW LEVELS WILL LOWER TO
7000 FEET BY LATE TONIGHT. PERIODS OF HEAVY SNOW ARE POSSIBLE
TONIGHT THROUGH MONDAY FOR THE HIGHER TERRAIN OF AREA MOUNTAINS.

NMZ402-160000-
/O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
518 AM MST SUN JAN 15 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* EVENT...SNOWFALL OF 10 TO 12 INCHES ABOVE 7000 FT...WITH LOCAL 
  AMOUNTS OF OVER A FOOT ABOVE 8000 FEET. EXPECT LESSER AMOUNTS 
  BELOW 7000 FEET. 

* TIMING...LATE TONIGHT THROUGH MONDAY

* MAIN IMPACT...ROADWAYS ABOVE 7000 FEET WILL BECOME SNOW 
  COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. 

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ415-160000-
/O.CON.KEPZ.WS.W.0001.000000T0000Z-170117T0000Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
518 AM MST SUN JAN 15 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

* EVENT...SNOWFALL OF 8 TO 12 INCHES ABOVE 7500 FT...WITH LOCAL 
  AMOUNTS OVER ONE FOOT ABOVE 8500 FEET. 

* TIMING...LATE TONIGHT THROUGH MONDAY

* MAIN IMPACT...ROADWAYS ABOVE 7500 FEET WILL BECOME SNOW 
  COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS. 

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
795 
WWUS44 KEPZ 152214
WSWEPZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
314 PM MST SUN JAN 15 2017

...A FEW MORE INCHES OF SNOW POSSIBLE THIS EVENING...

.THE UPPER LEVEL STORM SYSTEM THAT HAS BROUGHT SNOW TO THE HIGH
ELEVATION OF AREA MOUNTAINS IS BEGINNING TO MOVE TO THE EAST OF
THE AREA. THERE IS STILL A THREAT OF ANOTHER ROUND OF MODERATE
SNOW THIS EVENING...SO THE WINTER STORM WARNING WILL
CONTINUE...BUT IT WILL END AT MIDNIGHT AS THE THREAT OF MODERATE
OR HEAVY SNOW WILL END LATE TONIGHT..

NMZ402-160615-
/O.EXT.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
314 PM MST SUN JAN 15 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* EVENT...ADDITIONAL SNOWFALL TOTALS OF ONE TO TWO INCHES WILL BE
  POSSIBLE THIS EVENING ABOVE 8,000 FEET.

* TIMING...THROUGH MIDNIGHT.

* MAIN IMPACT...ROADWAYS ABOVE 8000 FEET COULD ARE SNOW
  COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ415-160615-
/O.EXT.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
314 PM MST SUN JAN 15 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* EVENT...ADDITIONAL SNOWFALL TOTALS OF TWO TO THREE INCHES WILL
  BE POSSIBLE THIS EVENING ABOVE 8,000 FEET.

* TIMING...THROUGH MIDNIGHT.

* MAIN IMPACT...ROADWAYS ABOVE 8000 FEET ARE SNOW COVERED...
  RESULTING IN HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
109 
WWUS44 KEPZ 152217 AAA
WSWEPZ

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
317 PM MST SUN JAN 15 2017

...A FEW MORE INCHES OF SNOW POSSIBLE THIS EVENING...

.THE UPPER LEVEL STORM SYSTEM THAT HAS BROUGHT SNOW TO THE HIGH
ELEVATION OF AREA MOUNTAINS IS BEGINNING TO MOVE TO THE EAST OF
THE AREA. THERE IS STILL A THREAT OF ANOTHER ROUND OF MODERATE
SNOW THIS EVENING...SO THE WINTER STORM WARNING WILL
CONTINUE...BUT IT WILL END AT MIDNIGHT AS THE THREAT OF MODERATE
OR HEAVY SNOW WILL END LATE TONIGHT.

NMZ402-160700-
/O.CON.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD
317 PM MST SUN JAN 15 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* EVENT...ADDITIONAL SNOWFALL TOTALS OF ONE TO TWO INCHES WILL BE
  POSSIBLE THIS EVENING ABOVE 8,000 FEET.

* TIMING...THROUGH MIDNIGHT.

* MAIN IMPACT...ROADWAYS ABOVE 8000 FEET COULD ARE SNOW
  COVERED... RESULTING IN HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ415-160700-
/O.CON.KEPZ.WS.W.0001.000000T0000Z-170116T0700Z/
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT
317 PM MST SUN JAN 15 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* EVENT...ADDITIONAL SNOWFALL TOTALS OF TWO TO THREE INCHES WILL
  BE POSSIBLE THIS EVENING ABOVE 8,000 FEET.

* TIMING...THROUGH MIDNIGHT.

* MAIN IMPACT...ROADWAYS ABOVE 8000 FEET ARE SNOW COVERED...
  RESULTING IN HAZARDOUS DRIVING CONDITIONS.

* OTHER IMPACTS...OCCASIONALLY GUSTY WINDS COULD PRODUCE BLOWING 
  SNOW AND RESULT IN REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 5:23 AM MST, 3 hours 39 minutes earlier.

Area forecast discussion, Jan 14, 5:23 AM MST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
523 AM MST Sat Jan 14 2017

.SYNOPSIS...
Active weather is expected as multiple storm systems move through
the area this weekend and next week. The first system is strong
and brings widespread rain showers, plus a chance for strong to
possibly severe thunderstorms to the Borderland this afternoon.
Snow showers will start in the mountain areas tonight as a cooler
air moves in. Unsettled weather will remain through Tuesday. Then
we will have a break with temperatures rising to near normal
before the next system moves in by next Friday.

&&

.DISCUSSION...
The first of multiple upper level low systems is expected to
bring widespread rain showers across the region today. The
convergence of two low level airmasses along with an upper level
jet in the region leads to the chance of strong to severe
thunderstorms. Speed shears are between 50 to 60 kts with lapse
rates between 7 to 8 degrees and wet bulb heights below 6000 ft
which are favorable conditions for possible large hail. The only
factors that may inhibit severe thunderstorm development are the
weaker instability in the area, as MUCAPE values remain below
800J/kg, and cloud coverage which could reduce the amount of
surface heating needed for convective storms to develop. Moisture
is being pulled both from the Pacific and from the Gulf of Mexico.
This is why we will see PW values well above average for January.
The latest sounding had 0.40 inches of PW and forecast soundings
increase this value up to 0.75 inches. The chance for strong
thunderstorms will diminish after sunset, however isolated storms
could still occur as the environment seems to support them through
the night.

Active weather will continue on Sunday with snow developing over
the higher mountains above 7000 feet early Sunday morning while
rain showers continue across the lowlands. Significant snow
accumulations of up to 12 inches in the Sacramento Mountains, the
Gila Region and the Black Range are possible. Winter Storm
Watches are in effect for said regions. With uncertainty about
the snow amounts, we will be holding off the upgrade of the watch
into an advisory or warning until later in the morning. Showers
will diminish and end late Sunday as the system exits the region.

The second system comes right behind the first one on Monday
morning. This system will recycle all the moisture from the
previous one. However, most of the precipitation will occur north
of the forecast area and it will weaken as it moves south leaving
lesser amounts of rain and snow compared to the effects of
Sunday´s storm. The system will continue weakening as it moves
south of the area by Tuesday morning.

Wednesday and Thursday will be the transition period before the
next system moves into the region next weekend. At the moment, this
upper low appears to pass to our north. However, the associated
cold front will bring strong winds with lowland rain showers and
mountain snow showers in the highest elevations.

&&

.AVIATION...Valid 14/12Z-15/12Z...
P6SM FEW-SCT100-120 SCT-BKN150-200 through 12Z...then low clouds
will move in from the N and E and flt categories will fall to IFR to
MVFR. Between 12Z and 18Z all terminals will see SCT-BKN005-015
BKN020-030 with light -SHRA. After 18Z lower clouds will start to
break with showers continuing but isolated TSRAGS BKN020-030
possible. Winds generally E to SE 5-15KTS, but slightly stronger
along western slopes of area mts.

&&

.FIRE WEATHER...
An active weather pattern is expected over the next week.  The first
one will start to affect the region Saturday and continue into
Sunday.  This system will generally bring rain to the area but some
snow is possible Sunday in the mountains. Some locally heavy
rainfall amounts of 1-2 inches are possible in the Gila. Windy
conditions are expected on Sunday as well behind the cold front. A
secondary low will develop on the back side of this system and keep
mountain snow and lowland rain showers going into Monday and
Tuesday.  A break is expected through Thursday with near average
temperatures. Another storm system is possible Friday and next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 65  44  54  40 /  40  90  60  10
Sierra Blanca           62  43  52  36 /  40  80  80  10
Las Cruces              59  40  51  37 /  40  90  60  10
Alamogordo              61  41  50  36 /  40  80  80  50
Cloudcroft              43  30  34  26 /  60  90 100  70
Truth or Consequences   56  38  50  34 /  60  90  70  20
Silver City             52  35  43  32 /  40  90  80  50
Deming                  59  38  51  35 /  30  90  70  10
Lordsburg               58  37  50  35 /  50  80  70  30
West El Paso Metro      63  44  53  40 /  40  90  60  10
Dell City               62  39  53  34 /  40  80  80  10
Fort Hancock            68  42  56  37 /  40  80  70  10
Loma Linda              57  41  48  36 /  50  90  80  10
Fabens                  66  41  53  36 /  30  80  70  10
Santa Teresa            63  41  52  37 /  40  90  50  10
White Sands HQ          61  45  51  40 /  50  90  70  20
Jornada Range           59  39  52  34 /  50  90  70  20
Hatch                   58  42  51  36 /  50  90  60   0
Columbus                62  42  52  37 /  30  90  60  10
Orogrande               61  43  52  38 /  40  80  80  20
Mayhill                 51  32  46  31 /  60  90  90  50
Mescalero               51  33  42  29 /  60  90 100  60
Timberon                50  31  41  29 /  70  90  90  60
Winston                 52  31  44  29 /  60  90  80  30
Hillsboro               55  36  48  34 /  50  90  70  20
Spaceport               56  38  49  34 /  60  90  70  20
Lake Roberts            52  29  43  27 /  40  90  80  50
Hurley                  54  34  45  31 /  40  90  80  40
Cliff                   58  34  50  32 /  30  90  80  50
Mule Creek              57  32  47  29 /  40  80  80  50
Faywood                 56  35  48  33 /  40  90  80  30
Animas                  61  36  53  34 /  60  80  60  10
Hachita                 60  37  51  34 /  50  90  60  10
Antelope Wells          61  35  51  33 /  50  80  50  10
Cloverdale              56  36  46  35 /  60  80  70  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Watch from this afternoon through Monday afternoon
     for NMZ402-415.

TX...None.
&&

29 Crespo
Hazardous weather outlook, Jan 14, 6:13 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
613 AM MST SAT JAN 14 2017

NMZ401>417-TXZ418>424-151315-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
613 AM MST SAT JAN 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR
TODAY THROUGH THE REGION AS AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVES IN. POSSIBLE STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP
IN THE AFTERNOON WITH GUSTY WINDS UP TO 60 MPH AND HAIL UP TO AN
INCH IN DIAMETER. STRONG THUNDERSTORM ACTIVITY SHOULD DIMINISH
AFTER SUNSET WITH ONLY ISOLATED THUNDERSTORMS EMBEDDED IN
WIDESPREAD RAIN SHOWERS OVERNIGHT. HEAVY RAINFALL IS ALSO
EXPECTED TO OCCUR IN LOCALIZED AREAS WITH UP TO 2 INCHES OF RAIN.
THIS COULD RESULT IN FLOODING OF LOW LYING AREAS.

TONIGHT THE RAIN WILL TRANSITION TO SNOW IN AREA MOUNTAINS ABOVE
7000 FEET. SNOW AMOUNTS ARE EXPECTED TO BE ABOVE 5 INCHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH TUESDAY...
WIDESPREAD RAIN SHOWERS IN THE LOWLANDS AND SNOW SHOWERS ABOVE
7000 FEET WILL CONTINUE THROUGH MONDAY. THEN LIGHT RAIN SHOWERS IN
THE LOWLANDS AND LIGHT SNOW SHOWERS IN THE MOUNTAINS.

WEDNESDAY THROUGH FRIDAY...
BENIGN WEATHER IS EXPECTED WEDNESDAY AND THURSDAY BEFORE ANOTHER
SYSTEM REACHES THE AREA ON FRIDAY WITH RAIN AND STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AFTERNOON THROUGH
SUNDAY TO REPORT HAIL... STRONG WIND GUSTS... HEAVY RAIN AND
MOUNTAIN SNOW ACCUMULATIONS.

CRESPO

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 8:02 PM MSTWinter Storm WatchEPZOtero337 days
Jan 14, 3:50 PM MSTSpecial Weather StatementEPZDoña Ana55 min

Nearby

Winter Storm Warnings in New Mexico, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.